OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Vol. 22, Iss. 3 — Mar. 1, 2005
  • pp: 547–555

Coherency saturation in periodic structures with randomization

Alexander E. Kaplan and Sergey G. Zykov  »View Author Affiliations


JOSA B, Vol. 22, Issue 3, pp. 547-555 (2005)
http://dx.doi.org/10.1364/JOSAB.22.000547


View Full Text Article

Acrobat PDF (192 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We study the effect of coherency saturation in spatially or temporally periodical structures with randomization, applicable to a very broad class of systems. We derive a simple analytical formula in the case of uncorrelated deviations of periods with Gaussian probability distribution. Using Monte Carlo simulations, we also demonstrate that many other distributions show statistical properties that closely coincide with the Gaussian, although some of them are drastically different from it. We observed that the characteristic number of elements necessary for the saturation of the coherency (the "coherency range") depends only on the normalized standard deviation of the size of the elements and not on their probability distribution function. A greatly simplified heuristic formula found by us also fits all of these results with very reasonable precision. In the specific case of x ray transition radiation of low-to-medium relativistic electron beams in multilayer solid-state nanostructures, we show that a structure of a few hundred layers can generate resonantly enhanced radiation in the hard x ray domain with almost unhampered coherency gain.

© 2005 Optical Society of America

OCIS Codes
(030.1640) Coherence and statistical optics : Coherence
(230.1950) Optical devices : Diffraction gratings
(230.4170) Optical devices : Multilayers
(260.3160) Physical optics : Interference

Citation
Alexander E. Kaplan and Sergey G. Zykov, "Coherency saturation in periodic structures with randomization," J. Opt. Soc. Am. B 22, 547-555 (2005)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-22-3-547

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited